Maxine is a 55-year-old woman who has been living with bipolar I disorder for many years. She also was diagnosed with hypertension five years ago and placed on losartan. Maxine was brought to the emergency department after she was found wandering on the street with no shoes or socks in the pouring rain. She did not have any identification on her and was in a severe manic state. She was unable to give a medical history or identify if she was taking any medications. Maxine was administered lithium to address her symptoms. The next morning, the nurse found Maxine responsive only to loud calling of her name and she had a heart rate of 130 bpm. Upon contacting her primary care physician, the provider discovered the losartan prescription, and diagnosed losartan toxicity due to a drug-drug reaction with the lithium. The nurse was ordered to administer epinephrine IVPB. What fluid will the nurse use to administer the epinephrine?
[Verified Answer]: Maxine is a 55-year-old woman who has been…
Need help with your Psychopharmacology case study or NCLEX preparation? Connect with a verified Nursing expert now.